Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 117, NWS Bismarck, ND

July 10, 2016Billings County, Dunn County, Stark County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2016, 12:02 AM MDT for Billings County, Dunn County, Stark County, North Dakota. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 12:02 AM MDT (06:02 UTC)
Expired
Jul 10, 2016, 1:00 AM MDT
In force
58 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.88 in
Wind
70.0 mph

Counties Billings County, ND, Dunn County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 138 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 12:04 AM MDTTSTM WND GST 60Dickinson, ND
Jul 10, 12:10 AM MDTTSTM WND GST 85Dickinson, NDREPORT FROM THE SOUTH SIDE OF DICKINSON OF NUMEROUS TREES SNAPPED AND OTHERS UPROOTED. A CAMPER WAS FLIPPED OVER. PERSON HAD A HAND-HELD ANEMOMETER (WIND EQUIPMENT). LENGTH OF EVENT UNKNOWN.
Jul 10, 12:11 AM MDTTSTM WND GST 631 Nw Dickinson, ND63 MPH WIND GUST MEASURED BY DICKINSON NDAWN.
Jul 10, 12:28 AM MDTTSTM WND GST 70Gladstone, ND70 MPH WIND GUSTS ESTIMATED NEAR EXIT 72 ON INTERSTATE 94.
Jul 10, 12:28 AM MDTTSTM WND GST 727 Nnw Taylor, ND
Jul 10, 12:28 AM MDTTSTM WND GST 747 Nnw Taylor, NDSHINGLES BLEW OFF OF AN OUT BUILDING AND WIINDOW PANES BLEW OUT OF A QUONSET.
Jul 10, 12:50 AM MDTTSTM WND GST 604 W Marshall, NDTREES DOWN AND SOME BARN DAMAGE. TIME ESTIMATED FROM RADAR. DELAYED REPORT FROM EARLY MORNING SUNDAY, JULY 10TH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3085 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1729 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
1.0
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted.

201 
WUUS53 KBIS 100602
SVRBIS
NDC007-025-089-100700-
/O.NEW.KBIS.SV.W.0117.160710T0602Z-160710T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1202 AM MDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN STARK COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  EAST CENTRAL BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  SOUTHERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...

* UNTIL 100 AM MDT

* AT 1201 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 10 MILES NORTHEAST OF SOUTH FAIRFIELD TO SOUTH
  HEART...MOVING NORTHEAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* SEVERE THUNDERSTORMS WILL BE NEAR...     
  DICKINSON AND MANNING AROUND 1210 AM MDT. 
  KILLDEER AROUND 1220 AM MDT. 
  DUNN CENTER AROUND 1230 AM MDT. 
  HALLIDAY AROUND 1240 AM MDT. 
  MARSHALL AROUND 1250 AM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE TWIN
BUTTES...HIRSCHVILLE AND NEW HRADEC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4760 10223 4733 10221 4733 10219 4684 10212
      4679 10306 4725 10308
TIME...MOT...LOC 0601Z 238DEG 41KT 4721 10301 4685 10301 

HAIL...0.88IN
WIND...70MPH
 
$$

HAMILTON
2 follow-up statements
377 
WWUS53 KBIS 100611
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1211 AM MDT SUN JUL 10 2016

NDC007-025-089-100700-
/O.CON.KBIS.SV.W.0117.000000T0000Z-160710T0700Z/
STARK ND-BILLINGS ND-DUNN ND-
1211 AM MDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHERN STARK...EAST CENTRAL BILLINGS AND SOUTHERN DUNN
COUNTIES...

AT 1210 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MANNING TO NEAR SOUTH HEART...MOVING
NORTHEAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

THESE SEVERE STORMS WILL BE NEAR...
  DICKINSON AROUND 1210 AM MDT.
  MANNING AROUND 1215 AM MDT. 
  KILLDEER AROUND 1225 AM MDT. 
  DUNN CENTER AROUND 1230 AM MDT. 
  HALLIDAY AROUND 1245 AM MDT. 
  MARSHALL AROUND 1250 AM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE TWIN
BUTTES...HIRSCHVILLE AND NEW HRADEC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4760 10223 4733 10221 4733 10219 4684 10212
      4679 10306 4725 10308
TIME...MOT...LOC 0610Z 238DEG 41KT 4725 10292 4689 10292 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
 
$$

HAMILTON
252 
WWUS53 KBIS 100626
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 AM MDT SUN JUL 10 2016

NDC007-025-089-100700-
/O.CON.KBIS.SV.W.0117.000000T0000Z-160710T0700Z/
STARK ND-BILLINGS ND-DUNN ND-
1226 AM MDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM MDT
FOR NORTHERN STARK...EAST CENTRAL BILLINGS AND SOUTHERN DUNN
COUNTIES...

AT 1225 AM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DUNN CENTER TO 12 MILES SOUTHEAST OF MANNING TO
NEAR GLADSTONE...MOVING EAST AT 55 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

THESE SEVERE STORMS WILL BE NEAR...
  DUNN CENTER AROUND 1230 AM MDT. 
  TAYLOR AROUND 1235 AM MDT. 
  RICHARDTON...HALLIDAY AND MARSHALL AROUND 1240 AM MDT. 
  DODGE AROUND 1245 AM MDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE TWIN
BUTTES...HIRSCHVILLE AND NEW HRADEC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NORTHERN STARK AND SOUTHERN DUNN COUNTIES. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.

&&

LAT...LON 4760 10223 4733 10221 4733 10219 4684 10212
      4679 10306 4725 10308
TIME...MOT...LOC 0625Z 249DEG 46KT 4730 10262 4709 10262 4685 10262 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...80MPH
 
$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 11:44 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 9, 11:44 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1244 AM CDT SUN JUL 10 2016

.UPDATE...

Issued at 1244 AM CDT Sun Jul 10 2016

Trimmed off several counties from the watch with associated
convection now well over southeastern ND. Another line of storms
over western ND will continue east-northeast during the
overnight. Strong to severe convection still possible, though none
at this time.

UPDATE
Issued at 1045 PM CDT Sat Jul 9 2016

Concentrated categorical pops south central and southeast this
evening, with increasing chances west into central overnight. No
changes to the Severe Thunderstorm Watch with this forecast
issuance.

Thunderstorm complexes being maintained by a strong Low Level Jet
(LLJ) across far south central ND and the James River Valley will
persist as they move east and south respectively through 05-06Z,
before they push out of my southeastern counties as the LLJ shifts
eastward.

Convection across eastern MT will move into western ND over the
next 2-3 hours and likely persist through the overnight as they
track east across the state. Strong to severe storms remain
possible given strong forcing aloft.

UPDATE
Issued at 841 PM CDT Sat Jul 9 2016

Quick update for Severe Thunderstorm Watch 366. Another update
will be issued within the next 75 minutes for updates to weather
grid elements.

UPDATE Issued at 527 PM CDT Sat Jul 9 2016

Quick update to account for temperatures running higher than
forecast across the far south central and southwest ND, where
there are some mid/upper 90s per last hours obs. Otherwise, no
other changes. Convection has continued to be limited to northeast
of our CWA.

&&

.SHORT TERM...(This evening through Sunday)
Issued at 308 PM CDT Sat Jul 9 2016

Active period expected with severe storm threats as well as high
apparent temps on Sunday. Convection has moved out of our
southeast region with mostly sunny skies across the region. SPC
continues to place us in slight risk area for severe in the Day 1
outlook. High res models have waffled a bit during the day and
trended away from mid-afternoon development. Latest SPC meso
analysis page shows axis of 3000 to 4000 J/KG of CAPE extending
northward through western ND, approximately centered from Dickinson
to Williston along with substantial shear from 0 to 6 km level of
40 to 50 knots. Substantial capping in place as well with warm
base of elevated mixed layer inhibiting initiation and as noted in
SPC discussion, no significant large scale forcing with the parent
upper low well to the west. Operational HRRR still tries to
generate convection across the northeast and have maintained low
pops in place for this. In fact, have just seen a couple cells pop
up in Wells county. There also seems to be some general agreement
among the high res models for convection spreading into western ND
after 00z.

Therefore, expecting convection to continue overnight with support
of strengthening low level jet, which leads into Sunday where the
effects of better large scale forcing associated with the upper
low approaching from the west will increase. The entire state
remains in a slight risk of severe, with an enhanced risk along
and north of I-94. See day 2 outlook from SPC for details, but
expect storms to spread into ND from Montana by later
afternoon/evening with all modes of severe weather possible. GFS
maximizes sig tor parameter over northcentral and northeast parts
of our CWA after 21z Sunday.

With regard to heat, we will issue a heat advisory for parts of
south central and southeast ND on Sunday, from Sioux County
eastward to LaMoure and Dickey. High temps in the mid/upper 90s
combined with dew points in the mid/upper 60 will result in
apparent temperatures reaching the 100 to 105 degree range during
the afternoon.

.LONG TERM...(Sunday night through Saturday)
Issued at 308 PM CDT Sat Jul 9 2016

Precipitation will likely be slow to exit the region as deep upper
low only reaches eastern Montana by 12z Monday. Upper low then
progresses to just north of the state by 12z Tuesday, continuing
to support unsettled weather. This will lead to strong winds on
Monday night and particularly on Tuesday, where at least a wind
advisory for a portion of the area will likely be needed.
Following Sunday's heat, temperatures will run close to normal for
the upcoming week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)

Issued at 1244 AM CDT Sun Jul 10 2016

Overall VFR conditions forecast for the 06Z TAF period. Scattered
strong to severe thunderstorms expected through the period. Any
thunderstorms which impact terminals may result in IFR conditions
or lower for a brief period. Uncertainty exists about timing and
coverage for thunderstorms, so will amend TAFs as needed. Another
round of storms expected Sunday afternoon and evening, especially
for western and north central ND, including KDIK-KISN-KMOT.

&&

.BIS Watches/Warnings/Advisories...
Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM
CDT /6 PM MDT/ this evening for NDZ045>048-050-051.

&&

UPDATE...NH
SHORT TERM...JNS
LONG TERM...JNS
AVIATION...NH
Hazardous weather outlook, Jul 9, 11:39 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1239 AM CDT SUN JUL 10 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-110545-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1239 AM CDT SUN JUL 10 2016 /1139 PM MDT SAT JUL 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

SCATTERED STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE TONIGHT
INTO EARLY SUNDAY MORNING OVER ALL OF WESTERN AND CENTRAL NORTH
DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HEAT ADVISORY IS IN EFFECT FOR SUNDAY AFTERNOON ACROSS FAR SOUTH
CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA. HEAT INDEX VALUES OF
100 TO 105 DEGREES ARE EXPECTED.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY INTO SUNDAY
EVENING...MAINLY WEST INTO NORTH CENTRAL. VERY LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES WILL
ALL BE POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH FRIDAY.

STRONG WESTERLY WINDS WITH GUSTS AS HIGH AS 50 MPH POSSIBLE LATE
MONDAY THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT THROUGH SUNDAY
NIGHT.

NH

In the hours before

Special weather statement, Jul 9, 10:41 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1041 PM MDT SAT JUL 9 2016

NDZ017-031-032-040-100530-
MCKENZIE-BILLINGS-GOLDEN VALLEY-SLOPE-
1041 PM MDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SLOPE...GOLDEN
VALLEY...WESTERN BILLINGS AND SOUTHWESTERN MCKENZIE COUNTIES UNTIL
1130 PM MDT...

AT 1040 PM MDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WIBAUX TO BAKER.
MOVEMENT WAS NORTHEAST AT 30 MPH.

WIND GUSTS TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BEACH...MARMARTH...MEDORA...GOLVA...SENTINEL BUTTE...TROTTERS...
PRETTY BUTTE...ALPHA AND THREE V CROSSING.

LAT...LON 4737 10404 4752 10339 4637 10334 4628 10392
      4628 10404
TIME...MOT...LOC 0440Z 231DEG 20KT 4706 10403 4638 10417

MATHEWS
Special weather statement, Jul 9, 10:46 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT SAT JUL 9 2016

NDZ036-037-047-048-050-051-100545-
STUTSMAN ND-DICKEY ND-MCINTOSH ND-LA MOURE ND-LOGAN ND-KIDDER ND-
1146 PM CDT SAT JUL 9 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL KIDDER...
STUTSMAN...DICKEY...EASTERN LOGAN...LAMOURE AND EASTERN MCINTOSH
COUNTIES UNTIL 1245 AM CDT...

AT 1145 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES EAST OF WOODWORTH TO 6 MILES
SOUTH OF JUD TO NEAR SPRING CREEK COLONY. MOVEMENT WAS EAST AT 50
MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...OAKES...ELLENDALE...EDGELEY...MEDINA...LAMOURE...KULM...
GACKLE...TAPPEN...STREETER...MARION...YPSILANTI...BUCHANAN...
SPIRITWOOD LAKE...MONTPELIER...CLEVELAND...SPIRITWOOD AND JUD.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR
SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA.

LAT...LON 4594 9921 4642 9922 4711 9989 4719 9847
      4700 9847 4695 9844 4663 9844 4663 9804
      4662 9803 4594 9801
TIME...MOT...LOC 0445Z 261DEG 42KT 4717 9914 4643 9885 4596 9888

SCHILD
Local storm report, Jul 9, 11:08 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1208 AM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             1 SSW JAMESTOWN         46.90N 98.72W
07/09/2016  M1.00 INCH       STUTSMAN           ND   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

MM
Local storm report, Jul 9, 11:13 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT SUN JUL 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 PM     NON-TSTM WND GST 3 SSW LINTON            46.22N 100.25W
07/09/2016  M67 MPH          EMMONS             ND   AWOS

            AWOS STATION 3 SSW LINTON /7L2/.

&&

MM
Special weather statement, Jul 9, 11:33 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1233 AM CDT SUN JUL 10 2016

NDZ017-018-032-033-100630-
STARK ND-MCKENZIE ND-BILLINGS ND-DUNN ND-
1233 AM CDT SUN JUL 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN STARK...
BILLINGS...SOUTHWESTERN DUNN AND SOUTH CENTRAL MCKENZIE COUNTIES
UNTIL 130 AM CDT/1230 AM MDT/...

AT 1232 AM CDT/1132 PM MDT/...STRONG THUNDERSTORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GRASSY BUTTE TO 14 MILES
NORTHWEST OF AMIDON. MOVEMENT WAS EAST AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
KILLDEER...BELFIELD...SOUTH HEART...MEDORA...MANNING...GRASSY
BUTTE...FAIRFIELD...FRYBURG...OAKDALE AND NEW HRADEC.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4738 10345 4757 10261 4711 10268 4700 10283
      4664 10289 4663 10360 4665 10361
TIME...MOT...LOC 0532Z 260DEG 24KT 4732 10337 4668 10345

HAMILTON
Special weather statement, Jul 9, 11:47 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1247 AM CDT SUN JUL 10 2016

NDZ047-048-050-051-100745-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NAPOLEON...GACKLE...LAMOURE...EDGELEY...
KULM...WISHEK...ASHLEY...OAKES...ELLENDALE
1247 AM CDT SUN JUL 10 2016

...A PERIOD OF STRONG WINDS BEHIND THUNDERSTORMS LATE TONIGHT...

WIND GUSTS TO 55 MPH HAVE BEEN OBSERVED IN THE WAKE OF
THUNDERSTORMS ACROSS FAR SOUTH CENTRAL NORTH DAKOTA THIS EVENING.
THESE STRONG WINDS MAY LAST UP TO A COUPLE OF HOURS AFTER THE
STORMS PASS THROUGH THE SOUTHERN JAMES RIVER VALLEY LATE TONIGHT.

NH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:58 PM MDTSpecial Weather StatementBISPierce47 min
Jul 9, 7:01 PM MDTSpecial Weather StatementBISWells44 min
Jul 9, 7:06 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Sioux54 min
Jul 9, 7:06 PM MDTSevere Thunderstorm WarningBISFoster, Wells54 min
Jul 9, 7:20 PM MDTTornado WarningBISFoster, Wells25 min
Jul 9, 7:41 PM MDTTornado WarningBISFoster34 min
Jul 9, 7:47 PM MDTSevere Thunderstorm WarningBISWells43 min
Jul 9, 8:00 PM MDTSevere Thunderstorm WarningBISGrant, Morton, Sioux60 min
Jul 9, 8:11 PM MDTTornado WarningBISFoster, Stutsman34 min
Jul 9, 8:29 PM MDTSevere Thunderstorm WarningBISFoster, Wells46 min
Jul 9, 8:38 PM MDTTornado WarningBISFoster, Stutsman, Wells37 min
Jul 9, 8:44 PM MDTSevere Thunderstorm WarningBISFoster, Stutsman, Wells61 min
Jul 9, 8:50 PM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux40 min
Jul 9, 8:58 PM MDTAreal Flood WarningBISFoster, Stutsman, Wells6 hr
Jul 9, 9:19 PM MDTSpecial Weather StatementBISEmmons, Logan41 min
Jul 9, 9:21 PM MDTSpecial Weather StatementBISWells39 min
Jul 9, 9:45 PM MDTSevere Thunderstorm WarningBISStutsman60 min
Jul 9, 10:00 PM MDTAreal Flood WarningBISStutsman6 hr
Jul 9, 10:05 PM MDTSpecial Weather StatementBISLogan, McIntosh40 min
Jul 9, 10:41 PM MDTSpecial Weather StatementBISGolden Valley, Slope49 min
Jul 9, 10:46 PM MDTSpecial Weather StatementBISDickey, LaMoure, Stutsman59 min
Jul 9, 11:33 PM MDTSpecial Weather StatementBISBillings57 min
Jul 10, 12:47 AM MDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver, Stark58 min
Jul 10, 1:45 AM MDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Oliver, Sheridan60 min
Jul 10, 3:44 AM MDTSpecial Weather StatementBISEmmons, Kidder46 min
Jul 10, 5:42 AM MDTSpecial Weather StatementBISStutsman63 min
Jul 10, 1:22 PM MDTSpecial Weather StatementBISGolden Valley38 min
Jul 10, 2:49 PM MDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie56 min
Jul 10, 2:58 PM MDTSevere Thunderstorm WarningBISBowman, Golden Valley, Slope62 min
Jul 10, 3:41 PM MDTSevere Thunderstorm WarningBISDunn64 min
Jul 10, 3:55 PM MDTSevere Thunderstorm WarningBISBillings, Bowman, Golden Valley, Slope50 min
Jul 10, 4:18 PM MDTSpecial Weather StatementBISMcKenzie42 min
Jul 10, 4:37 PM MDTSevere Thunderstorm WarningBISDunn, McLean, Mercer, Mountrail, Ward53 min
Jul 10, 4:54 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more51 min
Jul 10, 5:04 PM MDTSpecial Weather StatementBISMcKenzie41 min
Jul 10, 5:36 PM MDTSevere Thunderstorm WarningBISAdams, Billings, Dunn, Grant, Hettinger, Mercer and 5 more54 min
Jul 10, 5:59 PM MDTSpecial Weather StatementBISBurke31 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.